Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 10, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 25, 2007, 3:25 PM CDT for 5 counties in Nebraska; 4 counties in Iowa. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2007, 3:25 PM CDT (20:25 UTC)
- Expired
- Mar 25, 2007, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Johnson County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 97 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 252025 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 PM CDT SUN MAR 25 2007 IAZ079-080-090-091-NEZ068-090>093-260000- /O.NEW.KOAX.WI.Y.0010.070325T2025Z-070326T0000Z/ MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY... CLARINDA...NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 325 PM CDT SUN MAR 25 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG SOUTHWEST WINDS WILL BUFFET EXTREME SOUTHEAST NEBRASKA AS WELL AS EXTREME SOUTHWEST IOWA...WITH WINDS GUSTS 30 TO 45 MPH THE REST OF THE AFTERNOON. WINDS THOUGH SHOULD SUBSIDE BY EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DEE
1 follow-up statement
000 WWUS73 KOAX 252350 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 650 PM CDT SUN MAR 25 2007 IAZ079-080-090-091-NEZ068-090>093-260100- /O.EXP.KOAX.WI.Y.0010.000000T0000Z-070326T0000Z/ MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY... CLARINDA...NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 650 PM CDT SUN MAR 25 2007 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. SOUTHWEST WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE TO 10 TO 15 MPH LATER THIS EVENING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 25, 3:31 AM CDT, 11 hours 54 minutes earlier.
Area forecast discussion, Mar 25, 3:31 AM CDT, 11 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 331 AM CDT SUN MAR 25 2007 .DISCUSSION... UPPER LOW WAS NOTED ON WATER VAPOR IMAGERY MOVG FROM NCNTRL NE TO SCNTRL SD AT 0730Z. 88D MOSAICS INDICATE THAT ALL CONVECTION HAS NOW PUSHED NORTH OF THE AREA. THUS...INITIAL CONCERN WILL BE WHETHER OR NOT WELL SEE ANY ADDITIONAL CONVECTION TODAY...AND FEELING IS THAT IN GENERAL...IF ANYTHING DEVELOPS...IT WOULD BE THIS MORNING YET ACROSS NERN NE AS THE COLD CORE MOVES THROUGH THAT AREA. WITH SUBSIDENCE BEHIND THE DEPARTING WAVE...FEEL THAT THE CONVECTION WILL ALSO BE NORTHEAST OF THE CWFA THIS AFTERNOON... THEREFORE HAVE KEPT A DRY FORECAST. IT SHOULD BE A VERY WARM DAY WITH MIXING TO ABOUT 800MB. DID TWEAK TEMPS JUST A BIT TO ACCOUNT FOR THE COLD CORE ACROSS NERN NEBRASKA...BUT STILL HAVE READINGS IN THE LOWER TO MID 70S. MONDAY APPEARS TO BE EVEN WARMER WITH PLENTY OF SPRING SUNSHINE AS H850 TEMPS WARM TO +13 TO +15. BASED ON MIXING TOMORROW...HAVE BOOSTED TEMPS INTO THE UPPER 70S TO LOWER 80S. RECORD MAX AT KOFK STANDS AT 84 AND DOUBT WELL MAKE THAT. RECORDS AT KLNK AND KOMA ARE IN THE UPPER 80S AND NOT IN JEOPARDY. ATTENTION SHIFTS TO SOUTHERN STREAM TROUGH NOW CHURNING THROUGH THE CA BAJA REGION AS IT SHIFTS INTO THE SOUTHERN PLAINS. GULF MOISTURE SHOULD STREAM NORTHWARD WHICH MAY RESULT IN ISOLATED THUNDERSTORMS MOVING INTO SERN NE LATE MONDAY AFTERNOON...AND POSSIBLY GET AS FAR WEST ALONG A LINE FROM FAIRBURY TO KTKE MONDAY NIGHT TUESDAY. SLIGHTLY COOLER TEMPS ALOFT COMBINED WITH CLOUDS FROM THE CONVECTION SHOULD LIMIT TEMPS TO THE LOWER 70S TUESDAY. STILL AWAITING THE COLD FRONT THAT IS EXPECTED TO MOVE INTO THE CWFA LATE WEDNESDAY AFTERNOON WHICH SHOULD BRING THE NEXT CHANCE FOR SEVERE STORMS. LATEST OPERATIONAL GFS REMAINS CONSISTENT WITH THE TIMING AND IS IN GENERALLY AGREEMENT WITH THE GFS ENSEMBLE AND MODEST AGREEMENT WITH THE CANADIAN...ALTHOUGH NOT IN AGREEMENT THE ECMWF. INSTABILITY PARAMETERS LOOK INTERESTING AND SUGGEST THAT THIS WEEKS EVENT MAY EVOLVE IN A SIMILAR FASHION TO LAST WEEKS SEVERE WEATHER EVENT ON MARCH 21. LOOKS LIKE THERE COULD BE A SUBSTANTIAL CAP THAT WILL HAVE TO BE BROKEN...WITH BUFKIT SOUNDINGS INDICATING THE CAP SHOULD BEGIN TO BREACH BY 00Z THURSDAY AS THE FRONT BEGINS TO APPROACH. SHEAR PROFILES INDICATE AROUND 50 KNOTS OF SHEAR AND SBCAPE IS AROUND 1500 J/KG. WHILE ITS STILL 4 DAYS OUT...WELL CONTINUE TO WATCH THIS AND HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK. WILL HAVE TO WATCH FOR PRECIP BEHIND THE FRONT THU INTO FRIDAY AS NEW OPERATIONAL GFS NOW PUTS MUCH MORE EMPHASIS ON THE SOUTHERN STREAM TROUGH...EVOLVING INTO A CLOSED LOW CIRCULATION AS IT MOVES ACROSS THE CENTRAL PLAINS. H850 TEMPS ARE ALSO NEGATIVE AT THAT POINT...IN THE -3 TO -5 RANGE. 00Z GFS ENSEMBLE IS DEFINITELY NOT AS STRONG WITH THE DEVELOPMENT OF THE LOW...AND NOT AS COLD. THE ECMWF BY THAT TIME DOES SUGGEST THE SOUTHERN STREAM BRANCH MAY BE CLOSING OFF AS DOES THE CANADIAN...THUS THERE APPEARS TO BE INCREASING AGREEMENT AMONG EXTENDED MODELS. HAVE NOT ADJUSTED THE FORECAST JUST YET...BUT WILL PASS ON TO THE DAY SHIFT FOR COMPLETE EVALUATION. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEWALD
Hazardous weather outlook, Mar 25, 11:09 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1109 AM CDT SUN MAR 25 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-252300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1109 AM CDT SUN MAR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS MAY DEVELOP LATE MONDAY AFTERNOON ACROSS EXTREME SOUTHEAST NEBRASKA...THEN ACROSS EASTERN SECTIONS OF THE OUTLOOK AREA MONDAY NIGHT THROUGH TUESDAY. HOWEVER...SEVERE STORMS ARE NOT EXPECTED DURING THIS TIME. THERE IS A CHANCE FOR MORE THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY AS THE NEXT COLD FRONT MOVES THROUGH THE OUTLOOK. SEVERE STORMS WILL BE MOSTLY LIKELY TO OCCUR WEDNESDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. DEE
Nearby
Wind Advisories in Nebraska, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.